A 41-year old woman was admitted to a local hospital because of leg pain, chest pain and dyspnea after taking estrogen for two months for irregular menstruation. On admission to the hospital, her lung scintigram showed multiple segmental perfusion defects in the right lung. Pulmonary angiography showed several thrombi in the proximal pulmonary artery. A diagnosis of pulmonary thromboembolism was made. AT-III activity was found to be only 50% of normal value, indicating that the pulmonary thromboemboli were due to AT-III deficiency. The patient was then put on anticoagulants for two years. When she was 43-year-old, she was admitted to Keio University Hospital because of worsening of dyspnea. After admission her dyspnea had got better due to bed rest. Her brain CT, which was performed because of her gait disturbance, indicated past right cerebellar infarction. We gave her 2 mg of warfarin and maintained a thrombotest of about 30%. The investigation of her family revealed that her son also showed decrease AT-III activity, indicating a congenital abnormality. 26 families with this disease have been reported in Japan. Most had venous thromboemboli, but only a few cases had brain infarction as well. In addition, it is suggested that an estrogen therapy for irregular menstruation may have contributed, in this particular case, to the onset of thromboemboli.
|ジャーナル||Kokyu to junkan. Respiration & circulation|
|出版ステータス||Published - 1993 10|
ASJC Scopus subject areas